Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have persistent urticaria with a bruise on the arms and legs. Autoimmune disorder or vasculitis?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I have had urticaria for 6 weeks which only resolved with the use of prednisone (oral). The rash comes and goes on my upper legs and my arms and is accompanied by small bruises on my legs, I am concerned because I have always had asthma and under active thyroid but with the rash I have has an increase in joint pain and am concerend i may have an autoimmune disease or vascultiis
Posted Tue, 26 Mar 2013 in Asthma and Allergy
Answered by Dr. Praveen Tayal 37 minutes later
Thanks for posting your query.
The persistent urticaria with a bruise on the arms and legs can be related to an autoimmune disorder or vasculitis. Such disorders are commonly associated with generalized joint pains.
For proper diagnosis, some of the blood tests are advisable like-
1. Serum XXXXXXX
2. Serum Uric acid levels.
3. RA factor
4. ESR and CRP
5. Serum Creatinine
You need to consult a dermatologist for a direct examination as it is an integral part of diagnosis.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor